MAUDE Adverse Event Report: DEPUY SPINE INC SFX,5.5,TI, MED, SIZE A5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC SFX,5.5,TI, MED, SIZE A5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 189401405
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the rods fractured at t12 level and screws broken at l5 level.Revision surgery to replace rods and extend construct to s1 and pelvis was performed.No problems during procedure.This report is for one (1) sfx, 5.5, ti, med, size a5.This is report 8 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for sfx,5.5,ti, med, size a5 was conducted identifying that lot number om8677 was released in a single batch.Lot qty of 96 units were released on august 19, 2014 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the sfx 5.5 mm ti, medial series telescoping cross connector assembly was received at us customer quality (cq) with no signs of any visual defects.This is not consistent with the reported complaint condition.Therefore, the complaint is not confirmed.Dimensional inspection: dimensional analysis was not completed as there was no defect found with the device.Document/specification review: the following drawing(s) was reviewed; sfx 5.5 mm ti, medial series telescoping cross connector assembly conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SFX,5.5,TI, MED, SIZE A5
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9452905
Report Number1526439-2019-52663
Device Sequence Number2606680
Product Code NKB
UDI-Device Identifier10705034168128
UDI-Public(01)10705034168128
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K062196
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401405
Device Catalogue Number189401405
Device Lot NumberOM8677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
12/17/2019
12/19/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date12/13/2019
12/17/2019
12/20/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXP DUAL-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;